LQ Optimal Control Models with Incomplete Information

  • Guangchen Wang
  • Zhen Wu
  • Jie Xiong
Part of the SpringerBriefs in Mathematics book series (BRIEFSMATH)


In this chapter, we consider the so-called LQ problem with incomplete information aiming at obtaining more explicit results comparing with those of the previous chapters. We first consider this problem when the state is given by a linear FBSDE. After that we will specialize our results to the case when the state is governed by a BSDE only. In this case, explicit solution will be presented. Finally, we will apply our results to an optimal premium problem.


  1. 4.
    Bellman, R., Glicksberg, I., Gross, O.: Some Aspects of the Mathematical Theory of Control Processes. Rand Corporation, Santa Monica (1958)zbMATHGoogle Scholar
  2. 7.
    Bensoussan, A.: Stochastic Control by Functional Analysis Methods. North-Holland Publishing Company, New York (1982)zbMATHGoogle Scholar
  3. 9.
    Bensoussan, A., Viot, M.: Optimal control of stochastic linear distributed parameter systems. SIAM J. Control 13, 904–926 (1975)MathSciNetCrossRefGoogle Scholar
  4. 17.
    Dokuchaev, N.G., Zhou, X.: Stochastic control problems with terminal contingent conditions. J. Math. Anal. Appl. 238, 143–165 (1999)MathSciNetCrossRefGoogle Scholar
  5. 19.
    El Karoui, N., Peng, S., Quenez, M.C.: Backward stochastic differential equations in finance. Math. Finance 7, 1–71 (1997)MathSciNetCrossRefGoogle Scholar
  6. 31.
    Huang, J., Wang, G., Xiong, J.: A maximum principle for partial information backward stochastic control problems with applications. SIAM J. Control Optim. 48, 2106–2117 (2009)MathSciNetCrossRefGoogle Scholar
  7. 37.
    Kalman, R.E.: Contributions to the theory of optimal control. Bol. Soc. Mat. Mexicana 5, 102–119 (1960)MathSciNetzbMATHGoogle Scholar
  8. 41.
    Kushner, H.J.: Optimal stochastic control. IRE Trans. Automat. Control 7, 120–122 (1962)CrossRefGoogle Scholar
  9. 44.
    Letov, A.M.: Analytic design of regulators. Avtomat. Telemekh. 436–446, 561–571, 661–669 (1960, in Russian); English Transl.: Automat. Remote Control 21 (1960)Google Scholar
  10. 47.
    Li, N., Yu, Z.: Recursive stochastic linear-quadratic optimal control and nonzero-sum differential game problems with random jumps. Adv. Differ. Equ. 144 (2015).
  11. 48.
    Lim, A.E.B., Zhou, X.: Linear-quadratic control of backward stochastic differential equations. SIAM J. Control Optim. 40, 450–474 (2001)MathSciNetCrossRefGoogle Scholar
  12. 54.
    Meng, Q.: Maximum principle for optimal control problem of fully coupled forward-backward stochastic systems with partial information. Sci. China Ser. A Math. 52, 1579–1588 (2009)MathSciNetCrossRefGoogle Scholar
  13. 61.
    Økesandal, B., Sulem, A.: Maximum principle for optimal control of stochastic differential equations with applications. SIAM J. Control Optim. 48, 2945–2976 (2010)CrossRefGoogle Scholar
  14. 73.
    Shi, J., Wang, G., Xiong, J.: Leader-follower stochastic differential game with asymmetric information and applications. Automat. J. IFAC 63, 60–73 (2016)MathSciNetCrossRefGoogle Scholar
  15. 74.
    Shi, J., Wang, G., Xiong, J.: Linear-quadratic stochastic Stackelberg differential game with asymmetric information. Sci. China Inform. Sci. 60, 092202:1–092202:15 (2017)Google Scholar
  16. 75.
    Shi, J., Wu, Z.: The maximum principle for fully coupled forward-backward stochastic control system. Acta Automat. Sinica 32, 161–169 (2006)MathSciNetGoogle Scholar
  17. 79.
    Tang, S.: General linear quadratic optimal stochastic control problems with random coefficients: linear stochastic Hamilton systems and backward stochastic Riccati equations. SIAM J. Control Optim. 42, 53–75 (2003)MathSciNetCrossRefGoogle Scholar
  18. 83.
    Wang, X., Gao, Z., Wu, Z.: Forward-backward stochastic differential equation and the linear quadratic stochastic optimal control. Acta Automat. Sinica 29, 32–37 (2003)MathSciNetGoogle Scholar
  19. 84.
    Wang, G., Wu, Z.: Kalman-Bucy filtering equations of forward and backward stochastic systems and applications to recursive optimal control problems. J. Math. Anal. Appl. 342, 1280–1296 (2008)MathSciNetCrossRefGoogle Scholar
  20. 88.
    Wang, G., Wu, Z., Xiong, J.: Maximum principles for forward-backward stochastic control systems with correlated state and observation noises. SIAM J. Control Optim. 51, 491–524 (2013)MathSciNetCrossRefGoogle Scholar
  21. 89.
    Wang, G., Wu, Z., Xiong, J.: A linear-quadratic optimal control problem of forward-backward stochastic differential equations with partial information. IEEE Trans. Automat. Control 60, 2904–2916 (2015)MathSciNetCrossRefGoogle Scholar
  22. 91.
    Wang, G., Xiao, H., Xing, G.: An optimal control problem for mean-field forward-backward stochastic differential equation with noisy. Automatica J. IFAC 86, 104–109 (2017)MathSciNetCrossRefGoogle Scholar
  23. 96.
    Wonham, W.M.: On the separation theorem of stochastic control. SIAM J. Control 6, 312–326 (1968)MathSciNetCrossRefGoogle Scholar
  24. 97.
    Wonham, W.M.: On a matrix Riccati equation of stochastic control. SIAM J. Control 6, 681–697 (1968)MathSciNetCrossRefGoogle Scholar
  25. 103.
    Xiao, H.: The maximum principle for partially observed optimal control of forward-backward stochastic systems with random jumps. J. Syst. Sci. Complex 24, 1083–1099 (2011)MathSciNetCrossRefGoogle Scholar
  26. 107.
    Yong, J.: Optimality variational principle for controlled forward-backward stochastic differential equations with mixed initial-terminal conditions. SIAM J. Control Optim. 48, 4119–4156 (2010)MathSciNetCrossRefGoogle Scholar
  27. 109.
    Yong, J., Zhou, X.: Stochastic Controls: Hamiltonian Systems and HJB Equations. Springer, New York (1999)CrossRefGoogle Scholar
  28. 110.
    Yu, Z.: Linear-quadratic optimal control and nonzero-sum differential game of forward-backward stochastic system. Asian J. Control 14, 173–185 (2012)MathSciNetCrossRefGoogle Scholar

Copyright information

© The Author(s), under exclusive licence to Springer International Publishing AG, part of Springer Nature  2018

Authors and Affiliations

  • Guangchen Wang
    • 1
  • Zhen Wu
    • 2
  • Jie Xiong
    • 3
  1. 1.School of Control Science and EngineeringShandong UniversityJinanChina
  2. 2.School of MathematicsShandong UniversityJinanChina
  3. 3.Department of MathematicsSouthern University of Science and TechnologyShenzhenChina

Personalised recommendations